Alert archive / Missouri / River Flood Warnings in 2015
River Flood Warning 311, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Nov 17, 2015, 6:19 PM CST for Cooper County, Missouri. It took effect at Nov 17, 2015, 8:00 PM CST. It was in force for 42 hr.
The area
The counties it named.
The facts
- Issued
- Nov 17, 2015, 6:19 PM CST (00:19 UTC)
- In effect from
- Nov 17, 2015, 8:00 PM CST
- Expired
- Nov 19, 2015, 1:55 PM CST
- In force
- 42 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Cooper County, MO
The radar
The Pleasant Hill radar (KEAX), 126 km from the middle of the area, began a volume at 00:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Petite Saline Creek near Boonville (BONM7).
- Action stage
- 11 ft
- Minor stage
- 16 ft
- Moderate stage
- 19.5 ft
- Major stage
- 26 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06909950, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Nov 17, 5:44 PM CST, 35 minutes earlier.
Area forecast discussion, Nov 17, 5:44 PM CST, 35 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 544 PM CST TUE NOV 17 2015 .DISCUSSION... Issued at 310 PM CST TUE NOV 17 2015 Strong warm and moist advection ahead of very strong upper storm system has allowed for a prolonged but much needed soaking rainfall across the area. The moist advection has brought up precipitable water values that are between 4 and 5 standard deviations above normal. With this much moisture advecting into the region and plenty of ascent from the approaching upper trough, widespread rain amounts in the 2 to 3 inch amount have either occurred or are likely to have occurred when all is said and done. This will lead to significant improvements in the short-term drought conditions we've experienced. The dry slot associated with the upper PV anomaly should progress eastward this evening and overnight. Short-range high-resolution models suggest there may be an area of showers associated with the advancing dry slot but behind the main precipitation area to the east. The timing of this suggest that there will be very limited instability so think if this precipitation occurs it will be in the form of showers. Cloud cover will also scatter out as the dry slot moves overhead but as the upper low tracks east, low stratus should fill back in on the back side of the storm system. This cloud cover should stick around for the better part of the day Wednesday and when combined with cold advection should make for a very chilly day. Have lowered high temperatures based on that thinking and looks like we'll have a hard time getting close to normal as highs top out in the lower 50s. Once this system moves away it looks quiet, at least for a few days, with temperatures close to or a little below normal. The next system will affect the region Friday and Friday night. Models have come into a little better agreement with the timing of the upper wave. So felt confident enough to raise PoPs substantially Friday into Friday night. A fast moving upper shortwave trough will move along with the northwesterly flow. As the wave ejects into the Plains, a surface low will deepen and track across the forecast area. Temperatures cold enough for snowfall will advect into the area on the northwestern side of the low and as a result, it looks like a good chance for northern Missouri, north of Highway 36, to see some light accumulating snow, perhaps a dusting to half an inch or so. Very cold temperatures will fill in behind this system for the weekend. By Sunday morning, lows in the teens look possible, at least of northern Missouri, but possibly across much of eastern Kansas and west central to central Missouri as well. Some moderation of temperatures should occur early next week but it will be still be chilly compared to the recent past. The upper pattern becomes a little more convoluted early next week. The GFS keeps the area in northwesterly flow with a ridge building over the Intermountain West. The GEM and the ECMWF have more of split flow regime with a trough moving into the West Coast. As a result, the GFS is quick to bring another shortwave into the area with the northwest flow while the GEM and the ECMWF keep the area dry through Tuesday. Have kept the forecast dry through Tuesday given the agreement between the GEM and the ECMWF. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday Evening) Issued at 537 PM CST TUE NOV 17 2015 While the heavier rain showers have moved into northeast and eastern MO scattered showers will linger across northwest MO and northeast KS into the mid evening. A dry slot is nosing in from the southwest will erode the back edge of the IFR ceilings early this evening, lifting them to VFR thresholds. But that will only last a handful of hours as the wrap around MVFR ceilings tied to the core of the storm system spread northeast. Will likely see a band or pocket of light rain with the core of this system affect far eastern KS and the northwest 1/3 of MO during the morning hours. MVFR ceilings will lift as winds veer to the southwest and become quite gusty from the southwest during the afternoon hours. && .EAX Watches/Warnings/Advisories... KS...NONE. MO...NONE. && DISCUSSION...CDB AVIATION...MJ
Hazardous weather outlook, Nov 17, 5:42 AM CST, 12 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 542 AM CST TUE NOV 17 2015 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-181145- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 542 AM CST TUE NOV 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL BE POSSIBLE TODAY HOWEVER ANY STORM THAT DOES DEVELOP WILL NOT BE SEVERE.. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY HOWEVER...SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. 1 TO 2 INCHES OF RAINFALL WILL BE POSSIBLE BY WEDNESDAY NIGHT HOWEVER FLOODING IS NOT EXPECTED DUE TO RECENT DRY CONDITIONS. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 17, 8:03 PM CST | River Flood Warning | EAX | Cooper | 37 hr |
| Nov 17, 8:03 PM CST | River Flood Warning | EAX | Howard | 37 hr |
| Nov 17, 9:42 PM CST | River Flood Warning | EAX | Carroll, Chariton, Linn, Livingston | 64 hr |
Nearby
River Flood Warnings in Missouri, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.